Alert archive / Florida / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 34, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 19, 1996, 7:40 PM CST for Okaloosa County, Florida. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 19, 1996, 7:40 PM CST (01:40 UTC)
- Expired
- Feb 19, 1996, 8:30 PM CST
- In force
- 50 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Okaloosa County, FL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 19, 7:42 PM CST | Thunderstorm Wind 71 | (Hrt)Mary Esther, FL | |
| Feb 19, 8:00 PM CST | Thunderstorm Wind 70 | (Vps)Eglin Afb, FL | |
| Feb 19, 8:00 PM CST | Hail 1 | (Vps)Eglin Afb, FL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 200139 RRA SVRMOB FLC091-200230- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 740 PM CST MON FEB 19 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 830 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHWEST FLORIDA ...OKALOOSA COUNTY AT 735 PM...NWS DOPPLER WEATHER RADAR INDICATED A SEVERE THUNDERSTORM MOVING INTO EXTREME SOUTHWEST OKALOOSA COUNTY. THE STORM WAS MOVING EAST-NORTHEAST AT 35 MPH AND WILL REMAIN IN THE SOUTH PORTION OF OKALOOSA COUNTY THROUGH 830 PM. THE STORM SHOULD PASS NEAR NICEVILLE AND VALPARAISO. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 6:30 PM CST, 1 hour 10 minutes earlier.
Area forecast discussion, Feb 19, 6:30 PM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 630 PM CST MON FEB 19 1996 23Z SFC RUC INDICATES CONTD SUSTAINED REGION OF SFC MSTR FLUX CNVGC/ POS THETA-E ADVECT/ SFC MSTR TRANSPORT AXIS ALL MAXIMIZED ACRS E PTN OF CWA. CELLS DVLPG OVR CSTL WATERS MOVG NE AND MERGING WITH SQL LN SE OF I-65 IN SW AL/NW FL. LATEST WATER VAPOR IMGRY (AS PATHETIC AS THE RESOLUTION MAY BE) DOES SHOW STEAMLINES OF MID-LVL DRY AIR WRAPPING INTO ECS CLD PATTERN FM SW. THIS SHUD PORTEND CONTD DSTBLZTN OF MID-TROPOS LAPSE RATE OVER SE PTN OF CWA NEXT FEW HRS. SR-HELIC VALUES GREATEST OVR E PTN CWA NEXT FEW HRS TOO WITH BACKING SFC WINDS WITH PRES RISE/FALL COUPLET. OTRW...AM BRINGING IN DENSE FOG BHND CLD BAND FM W TO E AFTER 06Z. WINDS SHD GRDLY SHFT W AND DIMINISH AS NRN AL MESOLOW PULLS FRTHR N AFTER MIDNIGHT. MIN TEMPS STRATIFICATION/RANGE LOOKS O.K. OVR FA. WILL CLEAR PORTION OF WATCHES AS NEEDED. WL COORDINATE WITH BHM AS NEEDED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 7:09 PM CST | Tornado Warning | MOB | Okaloosa | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.